Florida, 2025Tornado in Florida, June 17, 2025
June 17, 2025 · NWS MOB · 1 event in 1 county or zone
A weak tornado moved through portions of Cantonment.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak tornado moved through portions of Cantonment.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 17, 9:58 AM CST, 43 minutes earlier.
Area forecast discussion, Jun 17, 9:58 AM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1058 AM CDT Tue Jun 17 2025
...New Discussion...
.DISCUSSION...
Issued at 1053 AM CDT Tue Jun 17 2025
Near term forecast on track as the central Gulf coast remains on
the convectively active eastern flank of a short-wave upper trof
aligned over the Mid-South to off the central LA coast. Environmental
moisture remains high with PWAT's 1.8 to 2.0". Considering these
players along with sufficient instability (MUCapes ranging
3000-4000 J/KG) and a multitude of rain-cooled surface based outflow
boundaries to aid in focused ascent in the mesoscale favors
numerous to widespread showers and storms the remainder of the
day. Some of the storms likely to be strong, containing brief
strong wind gusts to around 40 mph, concentrated and frequent
lightning, perhaps small hail, and locally heavy rains. Storms
are showing steady northward movement as to limit residence time
over any one area, but short term heavy rainfall rates could
yield to instances of nuisance type flooding in lower lying,
poorly drained areas. Forecasters cannot discount the potential of
a risk of marginally severe storms over the interior this
afternoon and evening. /10
&&
.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Tue Jun 17 2025
Showers and storms develop across the area this morning then taper
off during the late afternoon into early evening hours. IFR/MVFR
conditions will be possible with the stronger storms, along with
gusty winds. Winds become southerly near 10 knots this morning,
then diminish to a mostly light and variable flow this evening.
/29
&&
.MARINE...
Issued at 303 AM CDT Tue Jun 17 2025
A light to at times moderate onshore flow prevails through
Saturday. Winds and seas will be higher near storms, and the
environment also looks to be supportive of waterspouts in morning
activity near the coast. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 74 89 73 92 74 92 75 92 / 20 70 20 70 20 50 20 50
Pensacola 78 89 78 90 77 91 77 90 / 20 70 30 60 30 60 20 50
Destin 80 89 80 90 79 91 80 91 / 20 60 40 60 20 60 20 40
Evergreen 71 91 72 92 72 94 72 94 / 20 70 10 70 20 60 20 50
Waynesboro 71 91 72 93 72 94 72 94 / 20 70 10 60 20 50 10 40
Camden 72 89 72 91 72 91 72 93 / 20 70 10 70 20 50 10 40
Crestview 72 90 73 92 72 94 72 94 / 10 70 20 60 20 60 20 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mob
In the hours before
Special weather statement, Jun 17, 7:39 AM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
839 AM CDT Tue Jun 17 2025
ALZ265-171415-
Mobile Coastal AL-
839 AM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOBILE COUNTY
THROUGH 915 AM CDT...
At 839 AM CDT, Doppler radar was tracking a strong thunderstorm over
Alabama Port, or 5 miles north of Dauphin Island, moving northeast at
10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 8812 3033 8821 3046 8812 3041 8804
TIME...MOT...LOC 1339Z 208DEG 10KT 3033 8815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 8:24 AM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
924 AM CDT Tue Jun 17 2025
ALZ263-171500-
Mobile Central AL-
924 AM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE COUNTY THROUGH
1000 AM CDT...
At 924 AM CDT, Doppler radar was tracking a strong thunderstorm over
I10 And I65, or near Midtown Mobile, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Chickasaw, I65 And I165,
and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 8822 3080 8812 3080 8808 3075 8798
3074 8800 3071 8799 3072 8798 3069 8796
3073 8794 3071 8792 3072 8792 3071 8791
3056 8810
TIME...MOT...LOC 1424Z 211DEG 17KT 3065 8809
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHTornado, Escambia
- When
- June 17, 10:41 AM CST to 10:42 AM CST
- Where
- Escambia County, 1.69 mi SW of Cantonment to 1.54 mi SW of Cantonment
- Rating
- EF0
- Path length
- 0.14 mi
- Path width
- 5 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.604, -87.352
A very compact, short-lived EF0 tornado moved through the Twin|Pines community in Cantonment. This tornado began on the south|side of the community where a very small tree was snapped lying|due east. The tornado continued northeast where public provided|video showed a small vortex around 5 yards wide crossed the|northeast corner of the fence and the intersection where Twin|Pines Circle loops back on itself. Minor damage to the fence|occurred here along with other loose objects being thrown across|the road. The tornado was visible on the video as it crossed the|adjacent neighbors's property and disappeared into the tree line.|It's possible this tornado began sooner and ended later, and|further refinements of the track are possible in the coming days.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, June 17, 2025$232,000 · EF2 · 44 events
- Tornadoes and Hail in Oklahoma, June 17 to 18, 2025$644,000 · EF1 · 36 events
- Tornado and Hail in Kansas, June 17, 2025EF0 · 86 events
- Damaging Winds in Georgia, June 17, 2025$74,000 · 52 kt wind · 44 events
- Flash Flooding in Pennsylvania, June 17 to 18, 2025$144,000 · 28 events
- Tornado and Flash Flooding in Pennsylvania, June 17, 2025$60,000 · EF1 · 14 events
- Hail and Damaging Wind in Colorado, June 17, 20252.75 in hail · 53 events
- Tornado and Hail in Colorado, June 17, 2025EF1 · 25 events
- Tornadoes and Hail in Wyoming, June 17, 2025EF1 · 11 events
- Lightning Strike in Louisiana, June 17, 2025$50,000 · 1 event
- Debris Flow and Damaging Winds in Kentucky, June 17, 2025$27,000 · 50 kt wind · 6 events
- Damaging Winds in South Carolina, June 17, 2025$25,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278460.